Alert archive / Wyoming / High Wind Warnings in 2025
High Wind Warning 40, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Nov 1, 2025, 12:36 PM MDT for 4 counties in Wyoming. It took effect at Nov 1, 2025, 9:00 PM MDT. It was in force for 18 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 1, 2025, 12:36 PM MDT (18:36 UTC)
- In effect from
- Nov 1, 2025, 9:00 PM MDT
- Expired
- Nov 2, 2025, 2:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 2, 12:15 AM MDT | NON-TSTM WND GST 59 | 2 Ese Arlington, WY | WYDOT sensor (WY23) reported a gust of 59 mph along I-80. |
| Nov 2, 12:30 AM MDT | HIGH SUST WINDS 42 | 9 S Wheatland, WY | Bordeaux WYDOT sensor (KBRX) reported a high wind observation of 42G55 MPH. |
| Nov 2, 1:00 AM MST | HIGH SUST WINDS 42 | 7 Nw Elk Mountain, WY | Halleck Ridge WYDOT Sensor (WY18) reported a wind obs of 42G54 MPH. |
| Nov 2, 2:00 AM MST | HIGH SUST WINDS 44 | 9 S Wheatland, WY | Bordeaux (KBRX) WYDOT sensor reported a high wind observation of 44G57 MPH. |
| Nov 2, 3:12 AM MST | NON-TSTM WND GST 58 | 1 Sse Bordeaux, WY | Mesonet station KBRX 1.4 S Bordeaux (WYDOT). |
| Nov 2, 3:15 AM MST | NON-TSTM WND GST 58 | 9 S Wheatland, WY | Bordeaux (KBRX) WYDOT sensor reported a high wind obs of 48G58 MPH. |
| Nov 2, 4:02 AM MST | NON-TSTM WND GST 58 | 8 S Chugwater, WY | Mesonet station WY40 7.5 S Chugwater (WYDOT). |
| Nov 2, 4:12 AM MST | NON-TSTM WND GST 58 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
| Nov 2, 4:15 AM MST | HIGH SUST WINDS 43 | 10 Sw Cheyenne, WY | SPEER3 UPR station reported a high sustained wind obs of 43 mph. |
| Nov 2, 4:15 AM MST | HIGH SUST WINDS 43 | 14 Wsw Cheyenne, WY | EMKAYW UPR station reported a high sustained wind observation of 43 MPH. |
| Nov 2, 4:15 AM MST | NON-TSTM WND GST 58 | 7 Nw Elk Mountain, WY | Halleck Ridge WYDOT sensor (WY18) reported a high wind obs of 44g58 MPH. |
| Nov 2, 4:45 AM MST | NON-TSTM WND GST 57 | 7 Ese Arlington, WY | Cooper Cove WYDOT sensor (WY24) reported a high wind gust obs of 57 mph. |
| Nov 2, 6:30 AM MST | HIGH SUST WINDS 44 | 6 Sw South Greeley High, WY | Warren (UP347) station reported high sustained wind obs of 44 mph. |
| Nov 2, 6:45 AM MST | HIGH SUST WINDS 48 | 9 Se Buford, WY | Lynch (UP204) UPR station reported a high sustained wind obs of 48 mph. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.6 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2620 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
221 WWUS75 KCYS 011836 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1236 PM MDT Sat Nov 1 2025 WYZ110-021200- /O.UPG.KCYS.HW.A.0036.251102T0300Z-251102T2100Z/ /O.NEW.KCYS.HW.W.0040.251102T0300Z-251102T2100Z/ North Snowy Range Foothills- Including the cities of Elk Mountain and Arlington 1236 PM MDT Sat Nov 1 2025 ...HIGH WIND WARNING IN EFFECT FROM 9 PM MDT THIS EVENING TO 2 PM MST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...From 9 PM MDT this evening to 2 PM MST Sunday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ106-116-117-021200- /O.UPG.KCYS.HW.A.0036.251102T0900Z-251102T2100Z/ /O.NEW.KCYS.HW.W.0040.251102T0900Z-251102T2100Z/ Central Laramie Range and Southwest Platte County-South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Whitaker, Horse Creek, Federal, Pumpkin Vine, Vedauwoo, and Bordeaux 1236 PM MDT Sat Nov 1 2025 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 2 PM MST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...South Laramie Range and Foothills including the Interstate 80 Summit between Cheyenne and Laramie, and Bordeaux area along Interstate 25 between Chugwater and Wheatland. * WHEN...From 2 AM to 2 PM MST Sunday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ Fuller
2 follow-up statements
485 WWUS75 KCYS 020908 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 208 AM MST Sun Nov 2 2025 WYZ106-116-117-022100- /O.CON.KCYS.HW.W.0040.000000T0000Z-251102T2100Z/ Central Laramie Range and Southwest Platte County-South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Buford, Horse Creek, Vedauwoo, Federal, Whitaker, and Pumpkin Vine 208 AM MST Sun Nov 2 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...South Laramie Range and Foothills including the Interstate 80 Summit between Cheyenne and Laramie, and Bordeaux area along Interstate 25 between Chugwater and Wheatland. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ110-022100- /O.CON.KCYS.HW.W.0040.000000T0000Z-251102T2100Z/ North Snowy Range Foothills- Including the cities of Elk Mountain and Arlington 208 AM MST Sun Nov 2 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ MM
866 WWUS75 KCYS 022042 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 142 PM MST Sun Nov 2 2025 WYZ106-110-116-117-022145- /O.EXP.KCYS.HW.W.0040.000000T0000Z-251102T2100Z/ Central Laramie Range and Southwest Platte County-North Snowy Range Foothills-South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Bordeaux, Vedauwoo, Pumpkin Vine, Horse Creek, Whitaker, Federal, Arlington, and Elk Mountain 142 PM MST Sun Nov 2 2025 ...HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON... Winds have diminished below warning thresholds. However, wind gusts up to 55 mph will be possible over the next few hours. $$ Fuller
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 1, 11:43 AM MDT, 53 minutes earlier. Its key messages:
- Locally strong gusty winds return to the wind prone areas of southeast Wyoming Saturday night into Sunday.
- Warmer and continued dry conditions are expected through the weekend. A short-lived cool-down is on track for Monday.
Area forecast discussion, Nov 1, 11:43 AM MDT, 53 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1143 AM MDT Sat Nov 1 2025
.KEY MESSAGES...
- Locally strong gusty winds return to the wind prone areas of
southeast Wyoming Saturday night into Sunday.
- Warmer and continued dry conditions are expected through the
weekend. A short-lived cool-down is on track for Monday.
&&
.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 136 AM MDT Sat Nov 1 2025
Mid level water vapor is showing a river of dry air on the backside
of the trough over the Northern Plains/Midwest. THe dry air is
advecting in from Canada and filtering through as Northerly flow
prevails. This river of dry air will be helping to keep the skies
clear throughout the day. Over the course of the day an upper level
ridge will be pushing into the Intermountain west from the West
coast. 700mb temperatures look to increase from tonight's -8 degrees
to +10C by Sunday afternoon increasing the high temperatures into
the 60 and 70's this weekend with the warmer temperatures occurring
Sunday afternoon.
A surface high is expected to set up in Northwest Colorado and
strengthen over the course of the day Saturday. This surface high
will increase/tighten the MLSP gradient this afternoon. Aloft, 700-
mb winds have increased slightly from the previous model runs
hitting between 50- 56 knots as the MLSP gradient tightens on the
surface. Looking at the GFS, the 700mb jet isn't progged to maintain
the 50-56knot intensity for very long creating some doubt if we will
hit high wind criteria Saturday evening into Sunday morning.
However, our in house wind algorithm increases the probabilities from
40 to 60 percent of reaching our high wind criteria from 06z to 18z
Sunday in our wind prone areas. Confidence is high in gusty winds
occurring overnight but due to the short window of those stronger
winds in the 700mb jet, the watch won't be upgraded this shift.
Winds are expected to die back down Sunday evening.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Issued at 330 PM MDT Fri Oct 31 2025
Precipitation chances will remain fairly limited through the week
ahead. On Monday, a weak shortwave riding over top of the ridge
aloft will drop a surface cold front through the area. Monday's
highs will be 10-20F cooler than Sunday east of the Laramie Range,
while those west will be similar or just slightly cooler as the
surface high pressure moves through the area. The ridge is expected
to recover and support a return to above average temperatures on
Tuesday, but yet another shortwave passing to the north will knock
temperatures down again for Wednesday. Westerly flow returns for
Tuesday also, but the probabilities for high winds are fairly low
(25%) at this time.
A more potent trough is expected to traverse across the Rockies
around the Thursday time period. Guidance has begin to come into
better agreement showing this feature tracking just to our north
now, with most ensembles showing us in the drier, windier sector.
Precipitation chances will return for the mountains and areas along
and west of the Laramie range, but the probability for snow impacts
to the High Plains remains low. There is only about a 10% chance for
measurable precipitation east of I-25 (a little higher near
Douglas). However, nearly half of ensemble members are already
showing 700-mb winds exceeding 50 knots sometime in the
Thursday/Friday period, lending support for another period of high
wind potential. However, at 6-7 days out, confidence remains low.
Winds were nudged towards the NBM 75th percentile during this period
to account for the possibility, but did not get too aggressive with
it yet.
&&
.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1140 AM MDT Sat Nov 1 2025
VFR conditions expected over the next 24 hours. High clouds
should begin breaking up this afternoon, but expect them to
linger until this evening. Winds will be mostly breezy today and
again tomorrow morning into the afternoon with gusts generally
in the 20-35 knot range. A strong jet overhead will bring
enhanced low level wind shear to all sites except for KRWL, with
speeds around 40 knots or so in difference at around 2K feet.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from late tonight through Sunday afternoon for
WYZ106-116-117.
High Wind Watch from 9 PM MDT this evening through Sunday
afternoon for WYZ110.
NE...None.
&&
SHORT TERM...MM
LONG TERM...MN
AVIATION...CGHazardous weather outlook, Nov 1, 2:02 AM MDT, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 202 AM MDT Sat Nov 1 2025 NEZ002-003-019>021-054-055-095-096-WYZ101>105-108-109-111>115-118- 119-020815- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Goshen County-Central Carbon County- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- Central Laramie County-East Laramie County- 202 AM MDT Sat Nov 1 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ106-107-110-116-117-020815- Central Laramie Range and Southwest Platte County- East Platte County-North Snowy Range Foothills- South Laramie Range-South Laramie Range Foothills- 202 AM MDT Sat Nov 1 2025 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Locally strong gusty winds return to the wind prone areas of southeast Wyoming Saturday night into Sunday, with the strongest winds along the Interstate 25 corridor between Cheyenne and Douglas. .Spotter information statement... Spotter activation will not be needed.
Nearby
High Wind Warnings in Wyoming, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.